Tornado, Andrew
- When
- May 4, 5:16 PM CST
- Where
- Andrew County, 3 mi NW of Amazonia
- Rating
- F0
- Path length
- 20 mi
- Path width
- 30 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.917, -94.933
Brief tornado touchdown observed by a trained spotter.
3 tornado, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 4, 2:51 PM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 150 PM CDT FRI MAY 04 2001 WILL ISSUE FLOOD WATCH FOR ROUGHLY THE NORTHERN 2/3 OF CWA OF TONIGHT INTO TO 6/ 6/ 7 .E OMFO3 010504 DH1849/URIRG/DIN60/ 192/ 294/ 226 .E OMFO3 010504 DH1849/UPIRG/DIN60/ 11/ 14/ 21 .E OMFO3 010504 DH1849/XRIRG/DIN60/ 20/ 13/ 17 .E OMFO3 010504 DH1849/PCIRG/DIN60/44.11/44.11/44.11 .E OMFO3 010504 DH1849/MTIRG/DIN60/ 80/ 82/ 89 .E DANO3 010504 DH1700/PCIRG/DIN15/10.19/10.19/10.19/10.19/10.19/10.19 .E1 10.19/10.19/10.19/10.19/10.19/10.19/10.19/10.19/10.19/10.19 .E DANO3 010504 DH1700/TAIRG/DIN15/ 56/ 59/ 58/ 59/ 60/ 60/ 62/ 63/ 62 .E1 62/ 63/ 63/ 63/ 64/ 64/ 65
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT FRI MAY 4 2001 ...MORE HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND TONIGHT... FORECAST: AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON AND EARLY EVENING...GENERALLY SOUTH OF A ST JOSEPH TO MACON LINE. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. OTHERWISE...PERIODS OF SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH TONIGHT. LOCALLY HEAVY RAINFALL MAY ALSO CAUSE LOCALIZED FLOODING OF LOW LYING AREAS THROUGH TONIGHT...ESPECIALLY ACROSS WESTERN MISSOURI AND EASTERN KANSAS. DISCUSSION: A WEAK STATIONARY FRONT EXTENDING FROM LAWRENCE... THROUGH DOWNTOWN KANSAS CITY...TO NEAR COLUMBIA...WILL ACT AS A FOCUS FOR SCATTERED THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. AFTERNOON HEATING OF A VERY MOIST AIR MASS WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS WITH THE GREATEST CONCENTRATION IN THE VICINITY OF THE FRONT. DUE TO LIMITED INSTABILITY...ONLY ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED. ANY OF THESE STORMS THAT DEVELOP COULD ALSO PRODUCE VERY HEAVY RAINFALL...THAT MAY CAUSE SOME LOCALIZED FLOODING. THUNDERSTORMS ARE ALSO FORECAST TO DEVELOP OVER THE HIGH PLAINS LATE THIS AFTERNOON AND THIS EVENING...AND MOVE INTO EASTERN KANSAS AND WESTERN MISSOURI LATE TONIGHT...PRODUCING THE THREAT FOR MORE HEAVY RAINFALL. OUTLOOK: THE THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH MONDAY. SEVERE WEATHER IS POSSIBLE ON SUNDAY WITH PERIODS OF HEAVY RAINFALL POSSIBLE THE ENTIRE WEEKEND. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX MJM
The Pleasant Hill radar (KEAX), 136 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
3 tornado, 3 hail. Local standard time, as filed.
Brief tornado touchdown observed by a trained spotter.
Two small tornados were observed by trained spotters and the general public, 5 miles northwest of Fillmore, moving north. No damage or injuries were reported.
Trained spotter reported brief tornado touchdown to the south of Graham. There were no injuries or damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyThe tornado archive for Missouri, 2001Warnings in Missouri, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244792, 5244793, 5244794, 5244795, 5244797, 5244796.